MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS08050
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records were reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Visual inspection: the sample was returned.The safety clip was missing upon receipt.The tuohy borst valve was loose and pinned to the handle.The two-way stop cock was returned separated from the delivery system.The y-body was returned separated from the strain relief.The outer catheter was noted to have a complete circumferential break approximately 64mm from the strain relief and stretching was noted around the break.The stent graft was partially deployed and protruded approximately 4.5mm from the tip of the outer catheter.Dried blood was present between stent graft and outer catheter.Bent struts were noted in the undeployed portion of the stent graft.No other anomalies were noted to the stent graft.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer catheter broken.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the investigation is confirmed for partial deployment, as the stent graft was returned partially deployed.It should be noted that an outer catheter break is also confirmed.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) state: indication for use: flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Warnings: the stent graft (implant) cannot be repositioned after total or partial deployment.Once partially or fully deployed, the flair endovascular stent graft cannot be retracted or remounted onto the delivery system.Device removal after deployment can only be done with a surgical approach.Additionally, precautions and specific directions for use of the flair endovascular stent graft are included in the ifu.
 
Event or Problem Description
It was reported that an endovascular stent graft allegedly failed to deploy in a brachiocephalic fistula.There were no reported retraction difficulties.Reportedly, another stent was used to complete the procedure.There was no reported patient injury.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5525111
Report Number2020394-2016-00297
Device Sequence Number748343
Product Code MIH
UDI-Device Identifier04049519008998
UDI-Public(01)04049519008998(17)180429(10)ANZD3364
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2018
Device Catalogue NumberFAS08050
Device Lot NumberANZD3364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2016
Initial Report FDA Received Date03/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight64